MAUDE Adverse Event Report: OSCOR INC. ADELANTE SIGMA HEMOSTATIC VALVE INTRODUCER; INTRODUCER, CATHETER

OSCOR INC. ADELANTE SIGMA HEMOSTATIC VALVE INTRODUCER; INTRODUCER, CATHETER
Model Number ASG07010W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
The physician was attempting to use a medtronic expandable stent, a 7f adelante sigma introducer sheath and a 0.035" guidewire to treat a 76 year old, male, with severely calcified lesion in the common iliac artery, with 50% stenosis.During the procedure, the customer experienced an issue with the hemostatic valve breaking.There was no patient injury reported.Additional information has been requested.
 
Additional Manufacturer Narrative
The device was used in treatment.No product was provided for analysis.The device will not be returned as location is unknown.No pictures are available regarding this complaint.The procedure was successfully completed.There were no patient consequences reported.At this time, it is not possible to assign a definitive root cause for the event as reported.The complaint is non-verifiable as the product was not returned for evaluation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Inspection procedures require any oscor product to pass all in-process and qa final inspection before shipping to the customer.The following controls are in place to mitigate the reported product issue.Per manufacturing procedure non-peelable sheath final assembly: sample size: 100% visually inspect bonded caps after curing.Gap between bonded cap and hub should not exceed 0.020".Sheath should be free of damages and defects.Per qa procedure adelante sigma sheath in-process and final inspection: visual inspection sample size: ansi z 1.4, gen level i, aql 0.25 with naked eye, verify the assembled sheath is correct as per drawing.Ensure parts are free of loose or embedded foreign matter.Look for any damages such as flash, dents, melted/burnt material or excessive adhesive in cap and sideport joints.Verify the snap lock bonded cap is properly assembled and aligned on sheath hub.Gently pull on cap and rotate to ensure it is firmly attached to sheath hub.The instructions for use (ifu) informs the user: 3.Cautions: prior to use, read all package inserts, warnings, precautions, and instructions.Failure to do so may result in severe patient injury or death.Procedure must be performed by trained medical personnel well versed in anatomical landmarks, safe technique, and potential complications.5.Precautions/contraindications: inserted introducer sheath should be internally supported by a catheter, lead or dilator.Dilator, catheter, or lead should be removed slowly from the sheath.Rapid removal may damage the valve resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine the cause by fluoroscopy and take remedial action.The entire procedure from skin incision to sheath removal must be carried out aseptically.6.Directions for use: caution-insert the dilator into the valve center of sheath.If you force the dilator through the sheath, thereby missing the valve center, this may cause valve damage, resulting in blood leakage.Slowly remove the dilator from the outer sheath.Rapid withdrawal of the dilator may result in incomplete closing of the 1-way valve, resulting in blood flow through the valve.If this occurs, place the dilator into the sheath again and remove again slowly.After removing the dilator and guidewire, be careful when advancing the sheath.It may cause damage to the vessel.No further follow-up required.Based on the investigation, no corrective or preventive action resulted after investigation of this event.The risk remains acceptable, and no new failure mode was identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
This information was inadvertently missed from initial report: the procedure was completed when the physician inflated the balloon to prevent the stent from dislodging and implanted it a little distal as he wanted to.Then he put another one in the lesion.

Brand Name
ADELANTE SIGMA HEMOSTATIC VALVE INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
MDR Report Key16709203
Report Number1035166-2023-00046
Device Sequence Number17662305
Product Code DYB
UDI-Device Identifier10885672008991
UDI-Public10885672008991
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K090114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberASG07010W
Device Catalogue NumberASG07010W
Device Lot NumberDP-11932
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale